Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 10:00:33 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620420
  • Total Topics: 46742
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: limb fat loss  (Read 3507 times)

0 Members and 1 Guest are viewing this topic.

Offline kentb

  • Member
  • Posts: 75
limb fat loss
« on: August 24, 2006, 08:14:39 PM »
I am on Trizivir and Kaletra.  I have been on the Trizivir for about 5 years and the Kaletra for about a year.  This is my third regimen.  I have noticed when I went on the Kaletra ( old formulation) I gained a good bit of weight in a hurry about 10 pounds.  Then I got in the gym after some time off and I quickly lost the weight.  I noticed that I lost a fair amount of mass from my arms especially in the forearms.  I am really self-conscious about it.  It is just a constant reminder of the disease.  I know I am overly critical about my body/-self image.  That being said it still really bothers me about the loss of mass. Would like to hear from others who have experienced similar symptoms.  I know in the end I need to be thankful for the availability of the medications, it just sucks the whole f_-_ing disease!

Kent

Offline poobear

  • Member
  • Posts: 112
Re: limb fat loss
« Reply #1 on: August 25, 2006, 11:59:41 PM »
Hi Kent,
 I have had redistribution of fat (i believe I was on the Kaletra at the time but not 100% sure).  I am over weight and always have been.  I first niticed I could see the veins protruding in both of by lower arms. Also it seemed my legs were getting thinner but all the weight redistibuted to by belly and also to the back of my neck, which is called a buffalo hump.  I had liposuction done on the back of my neck and it has not grown back yet. I totally agree with you that this totally sucks.  I would advise that you look under lipodystrophy.  It may give you a better insight.  I have been HIV+ for 12 years now and it seems like there is always some kind of side effect with anything.  I wish you the best ;D

Offline newt

  • Member
  • Posts: 3,868
  • the one and original newt
Re: limb fat loss
« Reply #2 on: August 26, 2006, 03:30:39 AM »
Hello K,

I am a betting man when it comes to thin arms and combo, and I bet this is the AZT in the Trizivir.  Several studies, including one at the recent international AIDS conference, would support this.

Trizivir is  the three nukes AZT+abacavir+3TC in one tablet.  Unless you have some nuke resistance which means you need to take AZT, why not think about dropping the AZT and taking just the other two nukes ? These come together in one pill called Epzicom (in the US) or Kivexa (in Europe). People who stop taking AZT often find limb fat returns, slowly mind you, like over 6+ months, but return nonetheless.

 - matt

Now playing: Today programme, BBC Radio 4
"The object is to be a well patient, not a good patient"

Offline kentb

  • Member
  • Posts: 75
Re: limb fat loss
« Reply #3 on: August 26, 2006, 04:21:19 PM »
Poobear, and Matt, thanks for the replies.  I think I had heard before that the AZT in the Trizivir might be the culprit.  I am going to visit with my doctor to see if there are some options regarding the Trizivir.  Basically as you have stated Poobear, my lower arms are becoming veiny.  I am just over it!  My partner says it's not noticeable but I am calling BS on that!  Maybe I need a hobby, or I need to keep myself busier with work.  Thanks again to you both this is good info. to consider.

Kent(who is raising his middle finger to HIV!)

Offline OakMax1

  • Member
  • Posts: 57
Re: limb fat loss
« Reply #4 on: September 23, 2006, 07:26:27 PM »
I am losing weight and fast, even thought my numbers are great!  I have loss 10-15 lbs for no apparent reason. I am not dieting or working out that much anymore.  I noticed that my face is losing it facial fat in my face... I am trying everything by eating more but it not helping.  I have heard of the buffalo hump but that not the case.  I eat meals three time a day,  was wondering could this be due to stress?  My parents are separating and familly members are in sad mode, including me.  I feel fine but something is wrong and I can't stop the weight loss.  SCARED TO LOOK AT THE SCALES (afraid of what the next weight will be, lower.. please not :-[). 

Any suggestion on what to do to stop the weight loss....

Worried and Sad!  What wrong with me....HELP!

undetecable and tcell at 400   
Go with it and KEEP MOVIN!  Life is good today and I am glad to be here

Offline FiercenBed

  • Member
  • Posts: 183
Re: limb fat loss
« Reply #5 on: October 21, 2006, 12:26:44 PM »
when i first started taking meds in july i gained 15 pounds in 2 months. i was @120lbs. i was like wow this is great. then i started having stomach problems and have to be careful of what and when i eat. if i eat the wrong thing im sick all day. i back to a lota grilled cheese and soup and sick of it. now i cant seem to break 135. i was drinking a weight gaining shake every day but that started  messing w/ my stomach. everyone one sez i look better< i think they lie....lol> but i was hoping for 140 by xmas. dosnt look like thatell happen. :(

Offline J.R.E.

  • Member
  • Posts: 6,962
  • Joined Dec-2003 Living positive, since 1985.
Re: limb fat loss
« Reply #6 on: October 21, 2006, 10:30:49 PM »
Hello Kent,

I think you may get some additional information, by clicking on the link below. It is quite recent and informative :


http://www.tpan.com/publications/pa/sep_oct_06/drugs_avoid.shtml



Take care-----------Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of DEC 9th, 2013,  t-cells are at 437 Viral load  <40 .

 Current % is at 16% (L)

  
 62 years young.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.